| Model Number |
MD17012601 |
| Medical Device Problem Codes |
Break (1069); Leak/Splash (1354)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/06/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
We are currently waiting for additional information and device return.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
Iv infiltration was found to patients r basillic picc, once picc line was removed the line was flushed to inspect line patency and fluid was seen coming out of the top portion of the line from a torn section.
Additional Manufacturer Narrative
The 2.6f vascu picc was returned for evaluation.Visual inspection confirms the complaint as the lumen has ruptured.Flushing of the device revealed the rupture was contained to one side only.The device subassembly is received from an external supplier and is visually and functionally inspected.Incoming inspection includes visual inspection for kinks, holes, gaps, and functional testing for leaks.At the completion of the final manufacture processes, the catheters are 100% leak tested.Catheter lumens with damage, such as holes, ruptures, tears and/or small pinholes will be detected during this test.Excessive external pressure applied to the lumen may be a contributing cause for this type of failure.The instructions for use (ifu) contains the following warnings and precautions: small syringes will generate excessive pressure and may damage the catheter.The use of 10cc or larger syringes are recommended.Do not use sharp instruments near the extension lines or catheter lumen.Do not use scissors to remove dressing.Catheter will be damaged if clamps other than what is provided with this kit are used.Clamping of the tubing repeatedly in the same location will weaken tubing.Avoid clamping near the luer(s) and hub of the catheter.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.